MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V
Model Number KD-V611M-07302S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The cutting wire of the subject device was broken.The broken section of the cutting wire was melted and burned.The coating on the cutting wire was partially missing.There was no abnormality found with the outer diameter and the length of the cutting wire of the subject device.The device history record was reviewed and found no irregularities.Based on the past similar cases, omsc assumes that the damage of the coating occurred due to contacting with the metal part of the forceps elevator of the endoscope.The exposed cutting wire from the damaged coating contacted to the metal part of the forceps elevator while the device was activated the output, and it caused spark.Then, a part of the cutting wire became extremely hot, resulting in breakage.Omsc assumed that the missing of the coating occurred because the coating near the broken part of the cutting wire was subjected to a load during user handling.The above device handling has warned in the instruction manual as follows.Since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.
 
Event or Problem Description
During a papillotomy, the subject device was used.When tensioning and cutting the papilla under normal tension in the procedure, the cutting wire of the subject device was torn at the coated portion of the cutting wire.There was no patient injury reported.No further information was provided.On august 22, 2019, olympus medical systems corp.(omsc) found that the coating on the cutting wire was partially missing.This is the report regarding the missing of the cutting wire coating.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8938549
Report Number8010047-2019-03103
Device Sequence Number10844826
Product Code KNS
UDI-Device Identifier04953170403149
UDI-Public04953170403149
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122505
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V611M-07302S
Device Lot Number8YV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1